Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 17, NWS Shreveport, LA

February 24, 20115 parishes in Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Feb 24, 2011, 6:59 PM CST for 5 parishes in Louisiana. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 24, 2011, 6:59 PM CST (00:59 UTC)
Expired
Feb 24, 2011, 8:00 PM CST
In force
61 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Caldwell Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Natchitoches Parish, LA, Winn Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 24, 11:25 AM CSTTornado WatchSPC9 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2011-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2011-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -174 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1180 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-174 m²/s²
0-3 km storm-relative helicity
-188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

453 
WUUS54 KSHV 250059
SVRSHV
LAC021-049-059-069-127-250200-
/O.NEW.KSHV.SV.W.0017.110225T0059Z-110225T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
659 PM CST THU FEB 24 2011

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CALDWELL PARISH IN NORTH CENTRAL LOUISIANA...
  THIS INCLUDES THE CITY OF COLUMBIA...
  SOUTHERN JACKSON PARISH IN NORTH CENTRAL LOUISIANA...
  THIS INCLUDES THE CITY OF JONESBORO...
  NORTHERN LA SALLE PARISH IN NORTH CENTRAL LOUISIANA...
  WINN PARISH IN NORTH CENTRAL LOUISIANA...
  THIS INCLUDES THE CITY OF WINNFIELD...
  NORTHEASTERN NATCHITOCHES PARISH IN NORTHWEST LOUISIANA...

* UNTIL 800 PM CST

* AT 655 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 6 MILES EAST OF JONESBORO TO 17 MILES WEST OF WINNFIELD...AND
  MOVING EAST AT 60 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GRAYSON...CLARKS AND OLLA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED SOME WEAK
ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3193 9189 3192 9200 3165 9201 3177 9234
      3180 9236 3180 9243 3198 9294 3215 9283
      3215 9281 3218 9281 3232 9271 3211 9187
      3209 9191 3199 9188
TIME...MOT...LOC 0059Z 332DEG 53KT 3221 9258 3191 9290

$$

PARKER
1 follow-up statement
176 
WWUS54 KSHV 250130
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
730 PM CST THU FEB 24 2011

LAC069-250140-
/O.CAN.KSHV.SV.W.0017.000000T0000Z-110225T0200Z/
NATCHITOCHES LA-
730 PM CST THU FEB 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR NATCHITOCHES PARISH IS
CANCELLED...

LAT...LON 3211 9187 3209 9191 3199 9188 3193 9189
      3192 9200 3165 9201 3177 9234 3180 9236
      3180 9244 3188 9266 3205 9251 3223 9238
TIME...MOT...LOC 0130Z 332DEG 53KT 3216 9231 3185 9261

$$

LAC021-049-059-127-250200-
/O.CON.KSHV.SV.W.0017.000000T0000Z-110225T0200Z/
JACKSON LA-CALDWELL LA-WINN LA-LA SALLE LA-
730 PM CST THU FEB 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CST
FOR LA SALLE...WINN...CALDWELL AND JACKSON PARISHES...

AT 729 PM CST...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST OF
CLARKS TO JOYCE...OR ALONG A LINE EXTENDING FROM 15 MILES WEST OF
COLUMBIA TO WINNFIELD...MOVING EAST AT 60 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GRAYSON...KELLY...URANIA...TULLOS...SPAULDING...STANDARD...OLLA AND
BURLINGTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED SOME WEAK
ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3211 9187 3209 9191 3199 9188 3193 9189
      3192 9200 3165 9201 3177 9234 3180 9236
      3180 9244 3188 9266 3205 9251 3223 9238
TIME...MOT...LOC 0130Z 332DEG 53KT 3216 9231 3185 9261

$$

PARKER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 6:22 PM CST, 37 minutes earlier.

Area forecast discussion, Feb 24, 6:22 PM CST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
622 PM CST THU FEB 24 2011

.UPDATE...
TO ADD 2 HRS TO EASTERN SECTIONS OF THE TORNADO WATCH AND SHAVE
OFF MORE OF THE WESTERN AREAS. SQUALL LINE ORIENTED FROM DEEP EAST
TEXAS ACROSS PORTIONS OF NW LA...MUCH OF N CEN LA AND S CEN AR.
NOT MUCH WIND IN THE WAKE OF THE WEATHER...BUT WESTERLY GUSTS ARE
KNOCKING ON THE DOOR OF OUR TX COUNTIES. MEANWHILE...THE COLD FRONT
IS POISED TO DROP ACROSS THE RED RIVER OF SE OK AND MAY STILL
DEVELOP A FEW MORE SHOWERS AND THUNDERSTORMS THIS EVENING. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  45  62  44  73  60 /  50   0  10  10  30
MLU  50  60  41  72  60 /  80   0  10  10  30
DEQ  38  57  35  70  56 /  20   0  10  10  30
TXK  41  56  40  70  59 /  20   0  10  10  30
ELD  45  57  39  70  58 /  80   0  10  10  30
TYR  41  60  45  73  60 /  10   0  10  10  20
GGG  42  59  43  73  60 /  10   0  10  10  20
LFK  47  68  46  74  61 /  20   0  10  10  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

24
Hazardous weather outlook, Feb 24, 12:12 PM CST, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1212 PM CST THU FEB 24 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-251815-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1212 PM CST THU FEB 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST AND
SOUTH ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA...DEEP EAST
AND NORTHEAST TEXAS AND FOR SOUTHEAST OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A WARM...MOIST AND UNSTABLE AIR MASS IS IN PLACE ACROSS THE FOUR
STATE AREA WILL CONTINUE OVER THE FOUR STATE AREA INTO THE EVENING
HOURS. THE STAGE HAS BEEN SET FOR STRONG TO SEVERE THUNDERSTORMS
THIS AFTERNOON AS A STRONG UPPER LEVEL DISTURBANCE APPROACHES
FROM THE WEST. SHOWERS AND THUNDERSTORMS ARE MOVING INTO THE I-30
CORRIDOR AHEAD OF THE DRY LINE NOW INTO THE DALLAS AREA. THIS
FEATURE WILL ADVANCE EASTWARD WITH THE COLD FRONT DROPPING IN
BEHIND DURING THIS EVENING. THE LARGE SCALE FORCING ASSOCIATED
WITH THIS UPPER LEVEL SYSTEM HAS BROUGHT IN THIS TORNADO THREAT
WHICH WILL EXIST ALL AFTERNOON WITH ANY SUPER CELLS THAT DEVELOP
AHEAD OF THE DEVELOPING LINE OF THUNDERSTORMS. AS THE LINE OF
WESTERN MOST LINE OF THUNDERSTORMS CONTINUES TO DEVELOP INTO A
SQUALL LINE...EXPECT A GREATER THREAT FOR DAMAGING WINDS...LARGE
HAIL...AND LOCALLY HEAVY RAINFALL ALL EVENING UNTIL EXITING NORTH
LOUISIANA AND SOUTH CENTRAL ARKANSAS PRIOR TO MIDNIGHT. COOLER AND
DRIER AIR WILL FOLLOW BEHIND A COLD FRONTAL PASSAGE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A MUCH STRONGER UPPER LEVEL STORM SYSTEM WILL MOVE EAST ACROSS THE
SOUTHERN PLAINS SUNDAY AFTERNOON AND NIGHT...AND COULD RESULT IN
SCATTERED STRONG TO SEVERE THUNDERSTORMS ACROSS PORTIONS OF THE
REGION ONCE AGAIN. AT THIS TIME...IT APPEARS AS IF AREAS ALONG AND
NORTH OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND NORTH
LOUISIANA WILL SEE THE GREATEST THREAT FOR SEVERE THUNDERSTORMS
SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS HAVE BEEN ACTIVATED FOR TORNADO WATCH 13...ADDITIONAL
ACTIVATION OF HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT
PERSONNEL MAY BE NEEDED FOR THIS EVENING.

24

In the hours before

Local storm report, Feb 24, 6:09 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
609 PM CST THU FEB 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     3 S MAGNOLIA            33.23N 93.24W
02/24/2011                   COLUMBIA           AR   EMERGENCY MNGR

            TREES DOWN ACROSS HIGHWAY 79 SOUTH.

&&

MMAYEAUX
Local storm report, Feb 24, 6:23 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
623 PM CST THU FEB 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     TSTM WND DMG     RINGGOLD                32.33N 93.28W
02/24/2011                   BIENVILLE          LA   LAW ENFORCEMENT

            TREES DOWNED

0550 PM     TSTM WND DMG     EL DORADO               33.22N 92.66W
02/24/2011                   UNION              AR   LAW ENFORCEMENT

            WIDESPREAD TREES AND POWERLINES DOWNED ACROSS UNION
            COUNTY

0604 PM     TSTM WND DMG     CASTOR                  32.25N 93.17W
02/24/2011                   BIENVILLE          LA   LAW ENFORCEMENT

            TREES DOWNED

&&

12
Local storm report, Feb 24, 6:24 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
624 PM CST THU FEB 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 PM     HAIL             HOMER                   32.79N 93.06W
02/24/2011  E1.50 INCH       CLAIBORNE          LA   AMATEUR RADIO

&&

12
Local storm report, Feb 24, 6:33 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
633 PM CST THU FEB 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     RUSTON                  32.53N 92.64W
02/24/2011                   LINCOLN            LA   LAW ENFORCEMENT

            WIDESPREAD DOWNED TREES ACROSS THE PARISH

&&

12
Local storm report, Feb 24, 6:36 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
636 PM CST THU FEB 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     TSTM WND DMG     6 W RINGGOLD            32.33N 93.39W
02/24/2011                   BIENVILLE          LA   AMATEUR RADIO

            TREES DOWNED ALONG HWY 154

&&

12
Local storm report, Feb 24, 6:38 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
638 PM CST THU FEB 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     TSTM WND DMG     MOUNT ZION              32.67N 92.73W
02/24/2011                   LINCOLN            LA   TRAINED SPOTTER

            TREES DOWN BLOCKING HIGHWAY 151

&&

MMAYEAUX

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 6:12 PM CSTSevere Thunderstorm WarningSHVBienville, Jackson, Lincoln, Natchitoches, Red River, Winn48 min
Feb 24, 6:40 PM CSTSevere Thunderstorm WarningSHVCaldwell, Jackson, Lincoln, Ouachita, Union65 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.